Alert archive / Idaho / Special Weather Statements in 2025
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 2, 2025, 5:21 PM MDT for Franklin County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2025, 5:21 PM MDT (23:21 UTC)
- Expired
- Aug 2, 2025, 5:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Pocatello, ID
- Hail
- 0.00 in
- Wind
- 45
County Franklin County, ID
The radar
The Salt Lake City radar (KMTX), 111 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3716 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538
WWUS85 KPIH 022321
SPSPIH
Special Weather Statement
National Weather Service Pocatello ID
521 PM MDT Sat Aug 2 2025
IDZ059>061-022345-
Franklin/Eastern Oneida Region ID-Bear Lake Valley ID-
Bear River Range ID-
521 PM MDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FRANKLIN AND
SOUTHWESTERN BEAR LAKE COUNTIES THROUGH 545 PM MDT...
At 520 PM MDT, Doppler radar was tracking a strong showers and
thunderstorm near Franklin. Strong outflow winds are impacting the
area.
HAZARD...Wind gusts in excess of 45 mph.
SOURCE...Radar and observation indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Franklin, Saint Charles, Mapleton, and Minnetonka Cave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4210 11181 4214 11138 4200 11142 4200 11183
TIME...MOT...LOC 2320Z 182DEG 4KT 4209 11160
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:00 PM MDT, 3 hours 21 minutes earlier. Its key messages:
- Daily, isolated showers and thunderstorms will continue through Monday, primarily each afternoon. Stronger storms will be capable of producing gusty winds, small hail, and brief heavy rain.
- Conditions will remain very dry outside of any showers or thunderstorms, with near normal to below normal temperatures expected through early next week.
- Warmer and dry condition will return midweek under the increasing influence of high pressure, before trending cooler and breezier late next week.
Area forecast discussion, Aug 2, 2:00 PM MDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 200 PM MDT Sat Aug 2 2025 .KEY MESSAGES... - Daily, isolated showers and thunderstorms will continue through Monday, primarily each afternoon. Stronger storms will be capable of producing gusty winds, small hail, and brief heavy rain. - Conditions will remain very dry outside of any showers or thunderstorms, with near normal to below normal temperatures expected through early next week. - Warmer and dry condition will return midweek under the increasing influence of high pressure, before trending cooler and breezier late next week. && .SHORT TERM /THROUGH SUNDAY NIGHT/... Issued at 200 PM MDT Sat Aug 2 2025 Broad complex low remains centered over the northern portions of the Gulf of Alaska today, with weak shortwave crossing East Idaho per wv satellite imagery. Starting to see some development across portions of the central mountains and along/just south of the Utah border this afternoon per radar imagery. Isolated thunderstorms remain possible this afternoon once again generally over higher terrain. Gust potential remains around 50 mph. Another round occurs on Sunday, but generally focused further north along the Montana border. && .LONG TERM /MONDAY THROUGH FRIDAY/... Issued at 200 PM MDT Sat Aug 2 2025 Stronger shortwave ejects northeast across East Idaho on Monday, bringing a slightly increased chance of thunderstorms across the central mountains and along the Divide. The rest of the region is still expected to remain dry. Starting Tuesday, a strong area of high pressure builds across Arizona/New Mexico. Weak ridge is expected to nudge north into East Idaho, but amplified trough remains along the PacNW coast. Breezy southwest winds should be in place Tuesday through Thursday, leading to potential fire concerns in the long term. Leaning into late Thursday and Friday, the PacNW trough appears to shift inland, flattening ridge and potentially introducing moisture back to the region by the weekend. Throughout the week, temperatures remain fairly stable in the upper 80s to low 90s, with Wednesday being the warmest day prior to encroachment of the upper trough. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1115 AM MDT Sat Aug 2 2025 Isolated thunderstorms will largely remain away from terminals today but have included a PROB30 period from 00z to 06z tonight at KDIJ. CAMs show isolated storms/showers working through the vicinity of the terminal during this timeframe and HREF indicates a 30 percent probability of thunder while chances remain under 20 percent elsewhere this afternoon and evening. Storms will be capable of gusts to around 45 kts. Otherwise, winds will gust 18 to 25 kts areawide this afternoon before becoming light again tonight. && .FIRE WEATHER... Issued at 200 PM MDT Sat Aug 2 2025 A series of shortwaves will keep isolated showers and thunderstorms in the forecast through early next week, although chances will become mostly confined to our northernmost Fire Weather Zones beginning tomorrow (Zones 475, 476, and 413). Activity will be more widespread today, with the best chances for isolated convection (up to around 20 percent chance) being along our borders with MT, WY, UT, and NV, in Zones 475, 476, 411, 413, and 427. Thunderstorms will be capable of producing gusts to around 50 mph. Outside of storms, afternoon wind gusts will max out at around 30 mph. Conditions will trend drier and warmer over the next few days as high pressure amplifies over the region. Monday and/or Tuesday continue to look like the next potential opportunities for meeting Red Flag conditions for gusty winds and low relative humidity, most specifically across FWZs 410 and 413. && .PIH WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...DMH LONG TERM...DMH AVIATION...Cropp FIRE WEATHER...Cropp
In the hours before
Special weather statement, Aug 2, 4:54 PM MDT, 27 minutes before
Special Weather Statement National Weather Service Pocatello ID 454 PM MDT Sat Aug 2 2025 IDZ061-022330- Bear Lake Valley ID- 454 PM MDT Sat Aug 2 2025 ...THUNDERSTORMS AND SHOWERS IN THE AREA WILL IMPACT SOUTH CENTRAL BEAR LAKE COUNTY THROUGH 530 PM MDT... At 449 PM MDT, Doppler radar was tracking showers and thunderstorms approaching eastern the Bear Lake Idaho Portion from the west. HAZARD...Wind gusts outflows in excess of 35 mph. SOURCE...Radar indicated. IMPACT...Gusty winds could create strong waves on Bear Lake. Locations impacted include... Bear Lake Idaho Portion, Saint Charles, and Fish Haven. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. If on or near Bear Lake, get out of the water and move indoors or inside a vehicle. Strong winds will create rough chop. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4214 11138 4217 11125 4200 11125 4200 11141 TIME...MOT...LOC 2249Z 182DEG 4KT 4206 11132 MAX HAIL SIZE...0.00 IN MAX WIND GUST...35 MPH TW
Special weather statement, Aug 2, 5:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
521 PM MDT Sat Aug 2 2025
IDZ059>061-022345-
Franklin/Eastern Oneida Region ID-Bear Lake Valley ID-
Bear River Range ID-
521 PM MDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FRANKLIN AND
SOUTHWESTERN BEAR LAKE COUNTIES THROUGH 545 PM MDT...
At 520 PM MDT, Doppler radar was tracking a strong showers and
thunderstorm near Franklin. Strong outflow winds are impacting the
area.
HAZARD...Wind gusts in excess of 45 mph.
SOURCE...Radar and observation indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Franklin, Saint Charles, Mapleton, and Minnetonka Cave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4210 11181 4214 11138 4200 11142 4200 11183
TIME...MOT...LOC 2320Z 182DEG 4KT 4209 11160
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
TWThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:54 PM MDT | Special Weather Statement | PIH | Bear Lake | 36 min |
Nearby
Special Weather Statements in Idaho, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.